| Model Number |
823162 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
Cerebral Ventriculomegaly (2133)
| Date of Event |
03/22/2022
Type of Reportable Event
Serious Injury
Event or Problem Description
A physician reported a hakim valve (id 823162) was implanted in a (b)(6) male patient via v-p shunt on (b)(6) 2022 with setting 80mmh2o.Ventricular enlargement was observed even when the set pressure was lowered.Valve obstruction was suspected; therefore, the valve was removed and replaced on (b)(6) 2022.
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
Additional Manufacturer Narrative
The hakim valve was returned for evaluation.Device history record (dhr) - the product code 82-3162 with lot 5802217, conformed to the specifications when released to stock.Failure analysis -the valve was visually inspected; needle holes in the needle chamber were noted.The position of the cam when valve was received was 60mmh2o.The valve was hydrated.The valve was leak tested and only leaked from the needle hole in the needle chamber.The valve passed the test for programming, occlusion, reflux, siphon guard and pressure.No root cause could be determined as the technician could not confirm any occlusions with the valve at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism, at the time of investigation no occlusion issues were noted.
Event or Problem Description
N/a.